MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM07120
Medical Device Problem Codes Positioning Failure (1158); Misfire (2532); Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an endovascular stent graft procedure in the axillary vein, the stent graft allegedly jumped 6mm and then partially deployed at the treatment site.It was further reported that the hand grip detached after the stent graft was successfully removed from the patient.Reportedly, the delivery system was removed without incident, and a second endovascular stent graft was deployed to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: based on the information available and the investigation performed, there is no indication that the product failed to meet its specification prior to shipment.The lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review shows that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented, that could have led to the event reported.Investigation summary: on the basis of the returned stent graft delivery system, the reported deployment failure could be confirmed.The proximal luer was found to be detached which indicated that increased friction affected the delivery system during attempt of stent graft deployment and that a complete deployment was impossible.The reported stent graft jumping could not be reproduced because images have not been provided and because the stent graft was not fully deployed.No indication was found for manufacturing related issues.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risk.The ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." furthermore, the ifu states: "prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline (¿).Flushing these lumens will also facilitate stent graft deployment." and "prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." regarding storage and handling of the device the ifu states "store in a cool, dry place.Keep away from sunlight." and "carefully remove the endovascular system from its packaging and inspect packaging and system for any damage or defects.Do not use if the sterile barrier is compromised.".
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7357597
Report Number2020394-2018-00265
Device Sequence Number13880729
Product Code PFV
UDI-Device Identifier04049519008479
UDI-Public(01)04049519008479
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2020
Device Model NumberFEM07120
Device Catalogue NumberFEM07120
Device Lot NumberANBN0220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2018
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer05/14/2018
Initial Report FDA Received Date03/21/2018
Supplement Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight60